Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Does humira injections along with asacol cause elevated ALT levels?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
I have had an on going issue for the last 2 years with an elevated alt level. I am a male and 32 years of age. I also have crohn's disease and take weekly humira injections along with asacol. 2 years ago this all started. On my routine lab it was noted that my alt level had increased from 32 to 53 and my ast from 20 to 35. My doctor was not concerned however my alt continued to rise up into the 80's and then eventually settled down into the low 40's. My ast settled down in the 20's'and have remained there. During this time I had a liver ultrasound which showed a normal liver with no fatty infiltration. Also all blood work for the other liver issue viruses and conditions came back normal. now a year later the alt is back up over 50. The ast has remained the same. I my doctor doubts it's the humira or asacol doing this but i can't think of anything else that it could be.
Posted Sat, 15 Feb 2014 in Liver and Gall Bladder
Answered by Dr. Klerida Shehu 10 hours later
Brief Answer: Asacor use causing high transaminases... Detailed Answer: Hi, I have read your medical history and feel sorry for the situation you are in. Fortunately, your blood work did come out normal, without any other problem with liver issue viruses. The high alt and ast you are facing could be related to using asacor. Once the medication is stopped, the transaminases levels will be back to normal again. Because you need to take asacor for Crohn's disease, I strongly suggest to consult with your GI specialist about changing the dose of asacor. At the end, as long as your blood work resulted normal, the high TA seem to be related to asacor use. Again, once you will stop it, the TA will be back to normal again. Thank you! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor